Should I be taking Mobic?
- 13 Jan 2011 by ptjeswani
- 14 Jan 2011
- mobic, osteoarthritis, muscle
I have osteoarthritis of the knee. It does not hurt when I am sitting down or sleeping. Only when I walk a quarter mile or more, it hurts and then my leg muscles become soar.
A rhumatoglist prescribed Mobic for me but I am wondering if I should be taking it given its side effects.
Mobic is used by many people without any problems. All medicines have side effects. Many people take them without any problems at all. For some, the benefits outweigh the side effects. You rheumatologist would not have prescribed the medicine if he thought the risks outweighed the benefits. If you are otherwise healthy you can probably take Mobic ok. If you are worried, run it past you PCP if he/she knows your health history better. This may ease your mind some. You also have a couple of choices if you do decide to try it. Mobic is in a class of drugs called NSAIDS. NSAIDS work best if they are taken on a regular basis. The normal dose for Mobic is 7.5mg to 15 mg once daily but use the dose your Dr recommended. You should take daily for best results as it works best when you get the drug to the therapeutic blood levels which means that you consistantly have a certain amount of drug in your blood stream. You could take it on an as needed basis but it won't work quite as well but some people are satisfied with taking it only when they need it.You could take it when you know you will be walking to help prevent some of the soreness. The biggest side effect for most NSAIDS is stomach irritation and bleeding. You can help this by taking the medicine with food. Be sure not to take any other over the counter pain relievers along with Mobic as this will increase the chances of having stomach irritation and bleeding. Make sure you drink plenty of water while you take this medicine. This will help reduce some side effects. You shouldn't take Mobic if you have ever had a stomach ulcer or if you are hypersensitive to Aspirin. Always watch for signs and symptoms of stomach ulcers which are blood in vomit or stools, vomit that looks like coffee grounds, abdominal pain, and black or tarry looking stools. If these occur stop the medicine and go to the ER or call your healthcare professional. Tell your healthcare professional if you have swelling, weight gain or rash. Like I said above, many people take this medicine and have no problems whatsoever! If you are healthy, you probably will be able to take it just fine. I hope this helps some!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 13 Nov 2009 • 2 answers
Posted 27 Aug 2011 • 3 answers
Posted 25 Oct 2011 • 3 answers
Posted 16 Jan 2017 • 0 answers
Posted 15 Apr 2017 • 3 answers